Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

What causes chest discomfort and pain in legs with a history of heart attack?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 593 Questions
I HAD A HEART ATTACK, 11/7/2013. I am 47, nsTemi..NO NEED FOR STENTS sO SICK ON MEDS...I just had stress tests.. but stopped taking my heart meds...for a few days (10) dont have all that pain anymore..afib..constant chest loss.. I have so much discomfort in my left leg and foot due to is so painful...I did not mention this to the cardiologist ..The Nuclear Stress Test..they your meds our working so good.. they could not get my bp at first...90/ meds..and recovery heart rate from 178 was fine...highest bp was 115 I killing myself not taking these meds...
Posted Wed, 19 Feb 2014 in Hypertension and Heart Disease
Answered by Dr. Yogesh D 3 hours later
Brief Answer: Need the names of the medicines. Detailed Answer: Hello Mrs XXXXXXX Thanks for writing to us with your query. I have carefully gone through your query and as I understand it, you have had one heart attack that was 6 months ago, which was told to you as Non ST elevation MI, and you were advised some medicines for the same, you have undergone some stress tests now, and you have stopped taking the medicines. What I would like to know from this part of your history is, 1. Why did you stop the medicines? 2. When was this stress test done? Before stopping the medicines, or after stopping the medicines, if so how many days after stopping the medicines? 3. You say that you don't have all that pain anymore, or atrial fibrillation, or chest discomfort or hair loss.... Are you saying, the pain, atrial fibrillation and hair loss stopped after you stopped the medicines? Please be very specific in answering these questions so that I get a very clear idea of what is going on. You have mentioned about discomfort and severe pain in your left leg and foot due to cold weather, when did this pain and discomfort start,and have you noticed any association of this pain with walking or climbing stairs? When was the nuclear stress test done and what were the results? You have mentioned that your blood pressure was 90/55 and this was in the time frame when you are not taking any medicines, if that is the case you need some medicines to increase your blood pressure, because low blood pressure can cause heart attacks too. It is good to know that your recovery from high heart rate during stress test was good. Please write back to me specific answers so that I can understand your situation better and help you better. Awaiting your response. Warm regards.
Above answer was peer-reviewed by
Follow-up: What causes chest discomfort and pain in legs with a history of heart attack? 3 hours later
I stopped taking the medicine as a test to see if I felt better. I stopped having chronic atrial fib. after and hair loss, constant chest discomfort when I not taking medicine. I still very rarely have some mild chest discomfort..but not like when I was on medicine. Nuclear Stress tests was done..exercising on this Monday and at rest Tuesday..I do not have the results yet..I just know what my blood pressure was and recovery heart rate was..The had to take my BP a couple of times to get it the first time because it was so low and they thought it was because of my meds..which I have not taken in 10 days..My heart rate was raised to 178 and came back fine..I do not have any stents. I have had an issue with my left leg and foot for the last couple of years..I have smoked for 25 years..I can not tolerate any cold at all..It is painful medication Aspirin Clopidogrel 75 MG Lisinopril 2.5 MG Atrovastatin 40 MG Metroprolol 25 MG Nitro PRN Reviewing your answer ..I have always had somewhat low BP when I was taking the medication my bp was actually normal ranges. 120/80 ...very high for me..even 125-130/70/80
Answered by Dr. Yogesh D 14 hours later
Brief Answer: Need to reduce or stop blood pressure medicines. Detailed Answer: Hello again Mrs. XXXXXXX Thanks for writing back with the details. From your description, I understand that you had atrial fibrillation which stopped after you stopped your medicines (Correct me if I am wrong), you used to get constant chest discomfort while you were on medicines, and now you have stopped it and you have noticed that you are feeling better (You are contradicting your statements). Nuclear stress test was done when you were not taking the medicines, and you are awaiting the results. And your blood pressure has always been on the lower side when you were on the medicines. Cold can cause severe pain in the legs due to decreased blood supply. In the list of medications I see that you are on two medicines that is Lisinopril and Metaprolol for blood pressure. Clopidogrel and aspirin are to prevent blood blood clots from forming. Nitro is for immediate relief from angina. Considering all your symptoms and signs and medications you are on, I would suggest to reduce the dose of the blood pressure medicines. Please discuss with your cardiologist about the same, if your blood pressure is not recordable and you are on blood pressure medicines, that means the dose you are getting is too high for you. Excepting the blood pressure medicines, you should continue to take all other medicines, please do not stop clopidogrel, aspirin and Nitro. The leg pain could also be due to atorvastatin, atorvastatin is known to cause muscle cramps, so you should again discuss with your doctor about this. If you cholesterol levels have come to normal, you will not need to take this medicine. To answer your original question, no, right now, stopping the blood pressure medicines for some time is good for you, please review with your cardiologist and get your blood pressure medicines adjusted properly. Hope this answers your question, please feel free to write back if you have any more doubts. Wishing you good health. Warm regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor